Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|ssi6 - Mon Oct 24, 2005 4:50 pm||
43 male, type II diabetic. Had angioplasty with 2 coronary stents August 23rd. Exactly one week later while sitting at work, I got this tingling in my left cheek and left arm. Scared me to death it was a clot and went back to the ER. It was gone by the time I got there. After 8 hours in the hospital, a CT scan and a carotid ultrasound, they said everything was clear and it was a TIA. Told me to follow up with a neurologist which I did. He said it was not a TIA and was probably nothing more then anxiety over the angioplasty. I was VERY anxious about having that done at my age and the future reprocussions (still am). I had another scare 2 weeks ago and had another angiogram and it was "all clear". That was a relief. The stents are doing well.
Today (a month and a half after the first tingling incident), I got up feeling fine and did my morning light exercises. Felt shaky afterwards and for the next couple hours. Came back home from work and had the tingling in my cheek and parts of my arm again. This time it lasted all day and varied in intensity. I still have it now. And sometimes I get really drowsy for brief periods. My blood pressure checks out fine. My pulse is fine.
I've been getting these weird feelings since before the angioplasty. Hard to describe other than to say I get sort of shaky, sort of weak, sort of anxious. I used to drink a lot and had stopped two weeks before the coronary blockage was found. I used to smoke and quit at the same time (almost 3 months now). I smoked very little but for 27 years. I've been exercising regularly for the past 6 months. I am overweight by about 40 pounds but eat well most of the time. My family Dr. had me get an ultrasound on my liver/gall bladder last week. He didn't call so I assume it was ok. I go back to see him in 5 weeks. I should mention my triglycerides are sky high. They were 1200 at one point and are down to around 700 at last check a month ago.
I have no idea what these "weird" feelings are but they are driving me absolutely crazy not knowing. To the point of tears today. I told my spouse if I weren't married with children, I'd probably be driven to just end it all. But I am married and I do have children and I would NEVER do that to them.
I just want to be normal and feel like I never will. I take so much medicine for diabetes, cholesterol, triglycerides, GERD.....I'm just so sick of it all. Jeepers, I'm only 43. No history of heart disease or diabetes in my family. I have a friend at work who is a type II diabetic and had bells palsey. I wonder if this is some mild form of that? I have none of the classic symtpoms like the muscle weakness.
Any ideas where to go from here?
|ssi6 - Wed Oct 26, 2005 7:09 am||
While in the shower, my cheek got that feeling again. and my lower arm and outside of my lower leg. I got really weak and by the time I had dressed and was ready to go to work, I just had to lie down on the couch for 30 minutes. I'm at work now and still feel it and still feel drowsy.
Strange thing is it feels very peripheral. Just on the surface of my cheek, the top (only) of my lower left arm and the outside (only) of my lower left leg.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.